Alert archive / North Dakota / Wind Chill Warnings in 2020
Wind Chill Warning 5, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill warning at Feb 12, 2020, 6:02 AM CST for Rolette County, North Dakota. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 12, 2020, 6:02 AM CST (12:02 UTC)
- Expired
- Feb 12, 2020, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
County Rolette County, ND
The radar
The Minot AFB radar (KMBX), 86 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 6:22 AM CST | NON-TSTM WND GST 60 | 4 Sw Belcourt, ND | RAWS MESONET STATION TMTN8 4 SW BELCOURT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 0.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702 WWUS43 KBIS 121202 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 602 AM CST Wed Feb 12 2020 NDZ005-122015- /O.CAN.KBIS.WW.Y.0008.000000T0000Z-200212T1800Z/ /O.NEW.KBIS.WC.W.0005.200212T1202Z-200212T1800Z/ /O.CON.KBIS.WC.Y.0011.200212T1800Z-200213T1800Z/ Rolette- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, and St. John 602 AM CST Wed Feb 12 2020 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...For the Wind Chill Warning, dangerously cold wind chills as low as 50 below zero expected. For the Wind Chill Advisory, very cold wind chills as low as 40 below zero expected. * WHERE...Rolette county. * WHEN...For the Wind Chill Warning, until noon CST today. For the Wind Chill Advisory, from noon today to noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ NDZ004-012-013-122015- /O.CAN.KBIS.WW.Y.0008.000000T0000Z-200212T1800Z/ /O.EXT.KBIS.WC.Y.0011.200212T1202Z-200213T1800Z/ Bottineau-McHenry-Pierce- Including the cities of Bottineau, Velva, Towner, Drake, and Rugby 602 AM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills as low as 45 below zero expected. * WHERE...Pierce, McHenry and Bottineau counties. * WHEN...Until noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outdoors. Wear appropriate clothing, a hat, and gloves. && $$ NDZ022-023-122015- /O.CON.KBIS.WW.Y.0008.000000T0000Z-200212T1800Z/ /O.CON.KBIS.WC.Y.0011.200212T1800Z-200213T1800Z/ Sheridan-Wells- Including the cities of Mcclusky, Goodrich, Harvey, and Fessenden 602 AM CST Wed Feb 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY... * WHAT...For the Winter Weather Advisory, blowing snow expected. Visibility reduced below one mile in areas of blowing snow. Winds gusting as high as 45 mph. For the Wind Chill Advisory, very cold wind chills as low as 40 below zero expected. * WHERE...Sheridan and Wells counties. * WHEN...For the Winter Weather Advisory, until noon CST today. For the Wind Chill Advisory, from noon today to noon CST Thursday. * IMPACTS...Areas of blowing snow could significantly reduce visibility. The hazardous conditions will impact the morning commute. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling, especially in open areas. Use caution while outdoors. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ025-035>037-046>048-050-051-122015- /O.CON.KBIS.WW.Y.0008.000000T0000Z-200213T0000Z/ /O.CON.KBIS.WC.Y.0011.200213T0000Z-200213T1800Z/ Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh- Dickey- Including the cities of Carrington, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 602 AM CST Wed Feb 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...For the Winter Weather Advisory, snow and blowing snow expected. Visibility reduced below one mile in areas of blowing snow. Winds gusting as high as 45 mph. For the Wind Chill Advisory, wind chills as low as 40 below zero expected. * WHERE...Foster, Stutsman, LaMoure, Dickey, Kidder, Logan, McIntosh, Burleigh, and Emmons counties. * WHEN...For the Winter Weather Advisory, until 6 PM CST this evening. For the Wind Chill Advisory, from 6 PM this evening to noon CST Thursday. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. The hazardous conditions will impact the morning commute. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Near whiteout conditions are expected in open areas of the James River Valley this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ001>003-009>011-019>021-034-042-045-122015- /O.CON.KBIS.WC.Y.0011.000000T0000Z-200213T1800Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-Mercer-Oliver- McLean-Morton-Grant-Sioux- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, New Town, Stanley, Parshall, Minot, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mandan, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, and Solen 602 AM CST Wed Feb 12 2020 /502 AM MST Wed Feb 12 2020/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... * WHAT...Very cold wind chills as low as 35 below zero expected. * WHERE...Portions of north central, northwest and south central North Dakota. * WHEN...Until noon CST /11 AM MST/ Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outdoors. Wear appropriate clothing, a hat, and gloves. && $$ Hollan
3 follow-up statements
671 WWUS43 KBIS 121446 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 846 AM CST Wed Feb 12 2020 NDZ025-035-122300- /O.CAN.KBIS.WW.Y.0008.000000T0000Z-200213T0000Z/ /O.EXT.KBIS.WC.Y.0011.200212T1446Z-200213T1800Z/ Foster-Burleigh- Including the cities of Carrington and Bismarck 846 AM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...For the Wind Chill Advisory, wind chills as low as 40 below zero expected. * WHERE...Burleigh and Foster counties. * WHEN...Until noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NDZ022-023-122300- /O.CAN.KBIS.WW.Y.0008.000000T0000Z-200212T1800Z/ /O.EXT.KBIS.WC.Y.0011.200212T1446Z-200213T1800Z/ Sheridan-Wells- Including the cities of Mcclusky, Goodrich, Harvey, and Fessenden 846 AM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...For the Wind Chill Advisory, very cold wind chills as low as 40 below zero expected. * WHERE...Sheridan and Wells counties. * WHEN...Until noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NDZ005-122300- /O.CON.KBIS.WC.W.0005.000000T0000Z-200212T1800Z/ /O.CON.KBIS.WC.Y.0011.200212T1800Z-200213T1800Z/ Rolette- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, and St. John 846 AM CST Wed Feb 12 2020 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills as low as 50 below zero expected. For the Wind Chill Advisory, very cold wind chills as low as 40 below zero expected. * WHERE...Rolette county. * WHEN...For the Wind Chill Warning, until noon CST today. For the Wind Chill Advisory, from noon today to noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ NDZ036-037-046>048-050-051-122300- /O.EXT.KBIS.WC.Y.0011.200212T1446Z-200213T1800Z/ /O.CON.KBIS.WW.Y.0008.000000T0000Z-200213T0000Z/ Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 846 AM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...For the Winter Weather Advisory, snow and blowing snow expected. Visibility reduced below one mile in areas of blowing snow. Winds gusting as high as 45 mph. For the Wind Chill Advisory, wind chills as low as 40 below zero expected. * WHERE...Kidder, Stutsman, Emmons, Logan, LaMoure, McIntosh and Dickey counties. * WHEN...For the Winter Weather Advisory, until 6 PM CST this evening. For the Wind Chill Advisory, until noon CST Thursday. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. The hazardous conditions will impact the morning commute. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Near whiteout conditions are expected in open areas of the James River Valley this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ001>004-009>013-019>021-034-042-045-122300- /O.CON.KBIS.WC.Y.0011.000000T0000Z-200213T1800Z/ Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry- Pierce-Mercer-Oliver-McLean-Morton-Grant-Sioux- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mandan, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, and Solen 846 AM CST Wed Feb 12 2020 /746 AM MST Wed Feb 12 2020/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... * WHAT...Very cold wind chills as low as 35 below zero expected. * WHERE...Divide, Burke, Renville, Bottineau, Williams, Mountrail, Ward, McHenry, Pierce, Mercer, Oliver, McLean, Morton, Grant and Sioux Counties. * WHEN...Until noon CST /11 AM MST/ Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outdoors. Wear appropriate clothing, a hat, and gloves. && $$ KS
085 WWUS43 KBIS 121646 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1046 AM CST Wed Feb 12 2020 NDZ036-037-046>048-050-051-130100- /O.CAN.KBIS.WW.Y.0008.000000T0000Z-200213T0000Z/ /O.CON.KBIS.WC.Y.0011.000000T0000Z-200213T1800Z/ Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1046 AM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...For the Wind Chill Advisory, wind chills as low as 40 below zero expected. * WHERE...Kidder, Stutsman, Emmons, Logan, LaMoure, Mcintosh and Dickey counties. * WHEN...Until noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NDZ005-130100- /O.CON.KBIS.WC.W.0005.000000T0000Z-200212T1800Z/ /O.CON.KBIS.WC.Y.0011.200212T1800Z-200213T1800Z/ Rolette- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, and St. John 1046 AM CST Wed Feb 12 2020 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills as low as 50 below zero expected. For the Wind Chill Advisory, very cold wind chills as low as 40 below zero expected. * WHERE...Rolette county. * WHEN...For the Wind Chill Warning, until noon CST today. For the Wind Chill Advisory, from noon today to noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ NDZ022-023-025-035-130100- /O.CON.KBIS.WC.Y.0011.000000T0000Z-200213T1800Z/ Sheridan-Wells-Foster-Burleigh- Including the cities of Mcclusky, Goodrich, Harvey, Fessenden, Carrington, and Bismarck 1046 AM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...For the Wind Chill Advisory, wind chills as low as 40 below zero expected. * WHERE...Sheridan, Wells, Foster and Burleigh counties. * WHEN...Until noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NDZ001>004-009>013-019>021-034-042-045-130100- /O.CON.KBIS.WC.Y.0011.000000T0000Z-200213T1800Z/ Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry- Pierce-Mercer-Oliver-McLean-Morton-Grant-Sioux- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mandan, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, and Solen 1046 AM CST Wed Feb 12 2020 /946 AM MST Wed Feb 12 2020/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... * WHAT...Very cold wind chills as low as 35 below zero expected. * WHERE...Divide, Burke, Renville, Bottineau, Williams, Mountrail, Ward, McHenry, Pierce, Mercer, Oliver, McLean, Morton, Grant and Sioux Counties. * WHEN...Until noon CST /11 AM MST/ Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outdoors. Wear appropriate clothing, a hat, and gloves. && $$ KS
778 WWUS43 KBIS 121756 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1156 AM CST Wed Feb 12 2020 NDZ005-130200- /O.EXP.KBIS.WC.W.0005.000000T0000Z-200212T1800Z/ /O.CON.KBIS.WC.Y.0011.200212T1800Z-200213T1800Z/ Rolette- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, and St. John 1156 AM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 40 below zero. * WHERE...Rolette county. * WHEN...For the Wind Chill Warning, until noon CST today. For the Wind Chill Advisory, from noon today to noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NDZ022-023-025-035>037-046>048-050-051-130200- /O.CON.KBIS.WC.Y.0011.000000T0000Z-200213T1800Z/ Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1156 AM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...For the Wind Chill Advisory, wind chills as low as 40 below zero expected. * WHERE...Sheridan, Wells, Foster, Burleigh, Kidder, Stutsman, Emmons, Logan, LaMoure, McIntosh and Dickey counties. * WHEN...Until noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NDZ001>004-009>013-019>021-034-042-045-130200- /O.CON.KBIS.WC.Y.0011.000000T0000Z-200213T1800Z/ Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry- Pierce-Mercer-Oliver-McLean-Morton-Grant-Sioux- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mandan, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, and Solen 1156 AM CST Wed Feb 12 2020 /1056 AM MST Wed Feb 12 2020/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... * WHAT...Very cold wind chills as low as 35 below zero expected. * WHERE...Divide, Burke, Renville, Bottineau, Williams, Mountrail, Ward, McHenry, Pierce, Mercer, Oliver, McLean, Morton, Grant and Sioux Counties. * WHEN...Until noon CST /11 AM MST/ Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ KS
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Feb 12, 3:14 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Feb 12, 3:14 AM CST, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 314 AM CST Wed Feb 12 2020 .SHORT TERM...(Today and tonight) Issued at 313 AM CST Wed Feb 12 2020 The main concern for the short term continues to be an Arctic cold front plunging south through the region early this morning. As of 3 AM CST, the front was located just south of Highway 200. Light snow continues to fall along and ahead of the front across the southern half of North Dakota, with forcing being aided by cyclonic flow aloft and strong low level frontogenesis. So far, snow totals have been a bit lower than expected, especially in north central North Dakota. Maximum wind gusts along and behind the front have generally been around 45 mph, but due to the lower snow totals, blowing snow has not been reducing visibility as much as anticipated so far. However, significant visibility reductions to less than one half mile at times have been observed just outside our forecast area in the Devils Lake Basin and think this will carry into the James River Valley, with near whiteout conditions at times in open areas through the morning. Overall, the current headlines look good, but the northern half of the Winter Weather Advisory is not set to expire until noon CST. With the front and peak winds moving through a bit earlier than previously forecasted, may be able to end the advisory for blowing snow early in our northern counties. Winds will remain strong behind the front in the James River Valley, with gusts to 40 mph through the afternoon. The advisory for blowing snow remains in effect there until 6 PM CST. Elsewhere, expect a slow decreasing trend in wind speeds this afternoon. Dangerous wind chill are already a concern near the Turtle Mountains, and this will only worsen and expand with time. The plan is to keep the Winter Weather Advisory until blowing snow is no longer creating widespread impacts, then transition to a Wind Chill Advisory. Outside of the current Winter Weather Advisories, a Wind Chill Advisory will go into effect at 6 AM CST this morning for the rest of central as well as northwest North Dakota. All wind chill headlines are set to expire at noon CST on Thursday. If the Winter Weather Advisory is dropped from the Turtle Mountains area before its noon CST expiration time, a short duration Wind Chill Warning would likely be needed there through this morning, with values as low as 45 below zero. Most locations will see temperatures fall or remain steady through the day. Arctic high pressure settles over the region tonight, allowing temperatures to drop into the teens below zero. .LONG TERM...(Thursday through Tuesday) Issued at 313 AM CST Wed Feb 12 2020 Bitterly cold Arctic air will remain over much of the region on Thursday, with wind chill headlines continuing through the morning. A mild Pacific air mass under an upper level ridge will begin to nudge its way into the region by Thursday afternoon. This will allow highs in western North Dakota to reach the teens, but central North Dakota will stay in the single digits above zero. Temperatures will quickly rebound on Friday ahead of a shortwave trough ejecting off the Northern Rockies, with above normal highs expected for the western half of the state. The shortwave moves across the area Friday evening into Saturday, accompanied by notable Q-vector convergence and PVA. Most deterministic and ensemble model guidance is showing a chance of snow with this wave. But because the amounts are light and there are subtle timing differences, this chance is not yet being reflected in our model consensus PoP blend. Expect this will change with future forecasts as model consistency increases. Sunday looks to be quiet and mild ahead of another shortwave moving into the Pacific Northwest. This wave reaches the Northern Plains Sunday night into Monday, and is producing a stronger QPF signal in the suite of models. There area still placement and timing uncertainties to work through, but it looks like there is a chance of accumulating snow with this system for some parts of the region. Behind the early week shortwave, models are favoring upper level ridging and above normal temperatures for mid to late next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1132 PM CST Tue Feb 11 2020 An arctic cold front and a clipper system will combine to produce a period snow (generally 1-3 inches) along with strong winds, producing areas of blowing and drifting snow. Snow has developed over all TAF sites as of 06 UTC. The Arctic cold front has just moved through KXWA and KMOT and will quickly drop south through the southern TAF sites by around 09 UTC. Expect a period of MVFR to occasionally IFR ceilings and visibilities in snow and blowing and drifting snow at all TAF sites. The worst conditions will be through mid morning Wednesday. Expect VFR conditions to return to southern areas by mid to late morning with North to northwest winds diminishing through the afternoon. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until noon CST /11 AM MST/ Thursday for NDZ001>003-009>011-019>021-034-042-045. Winter Weather Advisory until noon CST today for NDZ004-005-012- 013-022-023. Wind Chill Advisory from noon today to noon CST Thursday for NDZ004-005-012-013-022-023. Winter Weather Advisory until 6 PM CST this evening for NDZ025- 035>037-046>048-050-051. Wind Chill Advisory from 6 PM this evening to noon CST Thursday for NDZ025-035>037-046>048-050-051. && SHORT TERM...Hollan LONG TERM...Hollan AVIATION...TWH
Hazardous weather outlook, Feb 12, 3:21 AM CST, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 321 AM CST Wed Feb 12 2020 NDZ025-035>037-046>048-050-051-130930- Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh- Dickey- 321 AM CST Wed Feb 12 2020 This Hazardous Weather Outlook is for portions of south central North Dakota and southeast North Dakota. .DAY ONE...Today and Tonight A Winter Weather Advisory is in effect through this afternoon. See www.weather.gov/bis for details. A Wind Chill Advisory is in effect this evening and tonight. See www.weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Wind Chill Advisory is in effect Thursday morning. See www.weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ004-005-012-013-022-023-130930- Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells- 321 AM CST Wed Feb 12 2020 This Hazardous Weather Outlook is for portions of north central North Dakota and south central North Dakota. .DAY ONE...Today and Tonight A Winter Weather Advisory is in effect this morning. See www.weather.gov/bis for details. A Wind Chill Advisory is in effect this afternoon through tonight. See www.weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Wind Chill Advisory is in effect Thursday morning. See www.weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>003-009>011-019>021-034-042-045-130930- Divide-Burke-Renville-Williams-Mountrail-Ward-Mercer-Oliver- McLean-Morton-Grant-Sioux- 321 AM CST Wed Feb 12 2020 /221 AM MST Wed Feb 12 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, and south central North Dakota. .DAY ONE...Today and Tonight A Wind Chill Advisory is in effect this morning through tonight. See www.weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Wind Chill Advisory is in effect Thursday morning. See www.weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ017-018-031>033-040-041-043-044-130930- McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- 321 AM CST Wed Feb 12 2020 /221 AM MST Wed Feb 12 2020/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hollan
In the hours before
Local storm report, Feb 12, 1:45 AM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
145 AM CST WED FEB 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM SNOW WILLISTON 48.16N 103.63W
02/12/2020 M1.0 INCH WILLIAMS ND CO-OP OBSERVER
&&The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:12 AM CST | Wind Chill Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 33 hr |
| Feb 12, 2:05 PM CST | Wind Chill Warning | BIS | Dickey, Foster, Kidder, LaMoure, Logan, McIntosh and 4 more | 19 hr |
Nearby
Wind Chill Warnings in North Dakota, 2020Every wind chill warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.